| Catalog Number |
222243 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/01/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed a similar complaint for this lot released to distribution.We cannot discern a root cause for the reported failure mode.Upon review the lot it was discerned that the customer used the product on a patient after the product's expiration date.There were no adverse patient consequences reported at the time the complaint was reported.Should depuy synthes mitek be made aware of any future adverse patient consequences resulting from the use of this device after its expiration date, this complaint will be reopened and the complaint will be updated to reflect the new information.No corrective action is required and no further action is warranted at this time.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
Event or Problem Description
It was reported by the sales rep that during a shoulder repair, it was observed that the back or proximal end of the customer's healix ti anchor 5.5mm with 3 suture orthocord & needles broke off during insertion.The sales rep reported that the surgeon did not drill and just used the healix punch to prepare the bone tunnel.The sales rep reported the surgeon malleted the distal tip of the anchor further in and placed another same type anchor on top to secure it.The sales rep reported that the surgeon was satisfied with the fixation.The sales rep reported that the patient was young and had very hard bone.There were no patient consequences or delays reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.